Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lac of Stocrin, should I stop the other meds (Biovir)?
Dec 8, 2007

Hi there, hope you are doing fine!! My name is Ricardo, and I'm on my meds since November last year, my CD4 is about 270 (very low yet) and viral load is undetecble, i feel very good, no side effects. The problem is I'm facing a lac of Stocrin, and I dicided to stop the other med Biovir. When Stocrin over, I kept Biovir for 4 days more, 2 pills/day, and then I stopped it. Was that correct in orther to avoid drug resistence? I'm hoping to start my treatment soon. Thank for your help

Response from Dr. Sherer

The current guidelines suggest that, when a regimen containing Stocrin (also known as efavirenz or Sustiva) is stopped, either a protease inhibitor should be started for 1-2 weeks, or the NRTI drugs should be continued for 1-2 weeks, in order to prevent the development of Strocrin resistance. The best time is unknown, due to the fact that the Stocrin half-life in the blood is quite variable, and for some can last 1-2 weeks or longer.

So, to answer your question, it would have been best to continue the Biovir for 7-14 days. You probably did reduce the risk of Stocrin resistance, however, by continuing the NRTIs for 4 days.

I urge you to talk to your doctor about these events and this email response.


Previous
am i resistant to there drugs?
Next
Several questions on Superinfection

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement